Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

How long to you think it takes for anti-depressants to kick in?

 
jenn4443

Asked by jenn4443 at 6:57 AM on Mar. 25, 2011 in Health

Level 23 (18,409 Credits)
This question is closed.
Answers (13)
  • It takes a full week to get into your system, but up to 4-5 weeks to feel the effects. Some medication I think like Effexor can start helping in 1-2 weeks, but have harder side effects.
    gemgem

    Answer by gemgem at 7:37 AM on Mar. 25, 2011

  • It took me 2 weeks before i noticed any difference. Life seemed to improve a bit each day for a couple of months, then I felt my happy 'normal' self again.
    meooma

    Answer by meooma at 7:36 AM on Mar. 25, 2011

  • It depends on what kind. Some you can start to feel the effects in two to three weeks, with the full effect taking place in about three months.
    layh41407

    Answer by layh41407 at 6:59 AM on Mar. 25, 2011

  • I started feeling effects after about 3 weeks, maybe a month. I had just started to really feel it and be all around better around 2 months, and my insurance ran out, so I've been off them a while (that was before most pharmacies had the $4 prescriptions).
    Mrs.BAT

    Answer by Mrs.BAT at 7:14 AM on Mar. 25, 2011

  • My doc told me when putting me on them for Fibro, that it would take at least 2 weeks, but that if I had adverse reactions I would know it within a couple of days...full affect usually takes about 30 days...this also depends on how your body breaks down meds...if you are like me and have a low tolerance you'll feel the full affect before the 30 day period...just know though that it will take a few months to get the perfect dose for you, if it doesn't work or you don't feel like anything is happening within the first couple weeks call your doc. If you are sleeping all the time, give it three days...then call your doc, it's quite possible that the dose is to high....Good Luck hun,.
    kitchenwitch78

    Answer by kitchenwitch78 at 7:15 AM on Mar. 25, 2011

  • When I started them, I immediately felt better but it was due more to the fact that there was a light to the end of the tunnel. :) They really started to take effect after about 6 weeks. Then I was was monitored closely until the dose was the right one for me. Glad I took them - they really helped but I did stop taking them (under doctor supervision) after about 4 or so years.
    Nonoluna

    Answer by Nonoluna at 7:15 AM on Mar. 25, 2011

  • I would say about 1-2 weeks. Usually you will get the insomnia first and then all the rest of the effects will follow. Good luck !
    Wish2Be

    Answer by Wish2Be at 7:16 AM on Mar. 25, 2011

  • I was told from 2 weeks up to a month and a half..it depends on what script you are on and how your body adjusts to it.
    LadySaphira

    Answer by LadySaphira at 7:34 AM on Mar. 25, 2011

  • I felt the full effects of my meds about 2 or 3 weeks after I started taking them. I am on Lexapro and Wellbutrin. I hit my bottom with depression over the summer and I never want to be there again.
    Izsarejman

    Answer by Izsarejman at 9:30 AM on Mar. 25, 2011

  • They almost always have to build up in your system to have a noticeable effect on your mood/body. That means 2 weeks to 6 or 8 weeks depending on what your taking.
    vbruno

    Answer by vbruno at 10:01 AM on Mar. 25, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN